Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 78, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 22, 2022, 10:20 AM CDT for Franklin County, Missouri. It took effect at May 22, 2022, 4:13 PM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2022, 10:20 AM CDT (15:20 UTC)
- In effect from
- May 22, 2022, 4:13 PM CDT
- Expired
- May 24, 2022, 4:26 PM CDT
- In force
- 48 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 18.18 ft at May 24, 2022, 3:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
961
WGUS43 KLSX 221520
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1020 AM CDT Sun May 22 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-240330-
/O.NEW.KLSX.FL.W.0078.220522T2113Z-220525T1903Z/
/UNNM7.1.ER.220522T2113Z.220523T1800Z.220524T1302Z.NO/
1020 AM CDT Sun May 22 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...From this afternoon to early Wednesday afternoon.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Sunday the stage was 13.6 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 18.1 feet early tomorrow
afternoon. It will then fall below flood stage Tuesday
morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Bourbeuse River
Union 15.0 13.6 17.8 15.4 7.0 4.3 3.5
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
Carney5 follow-up statements
502
WGUS83 KLSX 230132
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CDT Sun May 22 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-241345-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-220526T0143Z/
/UNNM7.1.ER.220523T0320Z.220524T0000Z.220524T1942Z.NO/
832 PM CDT Sun May 22 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...Until Wednesday evening.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Sunday the stage was 14.7 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 17.9 feet tomorrow evening.
It will then fall below flood stage early Tuesday afternoon.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Bourbeuse River
Union 15.0 14.7 17.1 8.8 4.9 3.7 3.3
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
Britt111
WGUS83 KLSX 231344
FLSLSX
Flood Statement
National Weather Service St Louis MO
844 AM CDT Mon May 23 2022
...The Flood Warning continues for the following rivers in
Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-250145-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-220526T0142Z/
/UNNM7.1.ER.220523T0402Z.220524T0000Z.220524T1942Z.NO/
844 AM CDT Mon May 23 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...Until Wednesday evening.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Monday the stage was 16.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM CDT Monday was 16.3 feet.
- Forecast...The river is expected to rise to a crest of 17.9
feet this evening. It will then fall below flood stage early
tomorrow afternoon.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Bourbeuse River
Union 15.0 16.3 17.1 8.8 4.9 3.7 3.3
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
Glass704
WGUS83 KLSX 240149
FLSLSX
Flood Statement
National Weather Service St Louis MO
849 PM CDT Mon May 23 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-251400-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-220526T0217Z/
/UNNM7.1.ER.220523T0402Z.220524T0130Z.220524T2017Z.NO/
849 PM CDT Mon May 23 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...Until late Wednesday evening.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Monday the stage was 17.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CDT Monday was 17.9 feet.
- Forecast...The river is near crest and is expected to fall
below flood stage tomorrow afternoon and continue falling to
3.0 feet Monday evening.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Bourbeuse River
Union 15.0 17.9 9.2 5.1 3.7 3.3 3.1
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
Britt630
WGUS83 KLSX 241517
FLSLSX
Flood Statement
National Weather Service St Louis MO
1017 AM CDT Tue May 24 2022
...The Flood Warning continues for the following rivers in
Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-260030-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-220526T0018Z/
/UNNM7.1.ER.220523T0402Z.220524T0915Z.220524T1818Z.NO/
1017 AM CDT Tue May 24 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...Until tomorrow evening.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Tuesday the stage was 17.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Tuesday was 18.3 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 3.1 feet Tuesday
morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Bourbeuse River
Union 15.0 17.0 5.9 3.7 3.6 3.5 3.4
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
Glass428
WGUS83 KLSX 242126
FLSLSX
Flood Statement
National Weather Service St Louis MO
426 PM CDT Tue May 24 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC071-242230-
/O.CAN.KLSX.FL.W.0078.000000T0000Z-220524T2126Z/
/UNNM7.1.ER.220523T0402Z.220524T0915Z.220524T1716Z.NO/
426 PM CDT Tue May 24 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Bourbeuse River at Union.
* ADDITIONAL DETAILS...
- At 4:00 PM CDT Tuesday the stage was 9.4 feet.
- Forecast...The river is expected to continue falling this
evening.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Bourbeuse River
Union 15.0 9.4 5.9 3.7 3.6 3.5 3.4
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
GlassWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 22, 6:09 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 22, 6:09 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 609 AM CDT Sun May 22 2022 .SHORT TERM... (Through Late Monday Afternoon) Issued at 243 AM CDT Sun May 22 2022 A surface cold front continues to sag south across the Ohio River Valley this morning, and a narrow band of showers forced by the upper-level front is weakening and moving southeast. Its sluggish pace is in large part because of a lack of upper-level dynamic support, but as heights aloft continue to fall the rain will finally exit the CWA by around dawn. Colder, drier air is still oozing southeast along behind the front, and the weak northerly winds along with cloud cover will keep temperatures roughly 10-15F below normal today. While it will feel more like early Spring rather than late May, we will get a reprieve from our recently-wet pattern. The base of a surface ridge passes through the Mid-Mississippi Valley overnight tonight, keeping low temperatures below normal. In the high's wake, easterly winds will warm tomorrow's temperatures slightly into the upper 60s/low 70s. The upper-level flow pattern amplifies through the day Monday, with shortwave impulses helping to deepen a trough across the western CONUS. The resultant southwest flow will set the stage for active weather starting on Tuesday, but Monday will likely remain dry as it will take some time for appreciable moisture to return to the region. Ensemble probabilities of exceeding 1.00" precipitable water values remain very low until Monday evening, when southerly flow aloft permits moisture from the Gulf of Mexico to advect north. MRB .LONG TERM... (Monday Night through Saturday) Issued at 243 AM CDT Sun May 22 2022 Key messages in the extended forecast: 1) Rain returns to the region Tuesday through Thursday. While it will not be raining continuously, multiple rounds of showers and thunderstorms are likely. 2) Isolated flooding concerns may exist Wednesday, particularly south of I-44, but there is uncertainty regarding where the heaviest rainfall will occur. Chances for severe weather still appear low at this point. 3) Temperatures will be on the rise and rain chances will be on the decline going into Memorial Day Weekend. Monday night into Tuesday, global deterministic and ensemble guidance agree that the deepening trough in the western CONUS will reflect at the surface as a deepening low in the southern Great Plains. The amplified trough will allow shortwave impulses to propagate into the Mid-Mississippi Valley Tuesday through Tuesday night, which will interact with likely around 1.50" of precipitable water according to ensemble probabilistic data. These values fall above the 90th climatological percentile, which will be more than ample for widespread showers with embedded thunderstorms. It appears that the more impressive isentropic ascent (and more widespread rain) will hold off until Tuesday afternoon, though scattered convection may begin before that as a warm front lifts north into the region. The larger synoptic-scale trough will enter the region on Wednesday, providing much more impressive kinematic support for heavy rain and thunderstorms. At the same time, both the NAEFS and EPS precipitable water values climb into the 95th percentile across southeast Missouri and southwest Illinois. A more potent surface low will shunt north through the region, and there seems to be fair agreement among the constituent members of the ensemble suite that the low will track generally though our CWA. This would restrict the most appreciable moisture to southeast Missouri and southwest Illinois, making the location of the most anomalous PWATs previously mentioned very reasonable. Flooding will certainly be a concern in the aforementioned area, and the ECMWF Extreme Forecast Index and Shift of Tails both highlight that area for highly-anomalous rainfall relative to the model climate. With little doubt that anomalous moisture will exist in the region, the main source of uncertainty is exactly where this maximum will settle. While most guidance tracks the low through our CWA, this will need to be monitored in subsequent guidance solutions as it can certainly change. On the subject of the synoptic pattern, the setup also continues to support a low chance for severe weather with greater chances further south of the CWA where impressive moisture, instability, and kinematics will exist. Both CIPS and CSU severe probabilistic guidance support this conclusion as well, as they have for several days, but again this can change if the track of the surface low and position of the upper level features shift. Following the active mid-week weather, confidence is increasing in a ridge building aloft across the central CONUS. The resultant high surface pressure across the southeast US will send temperatures up into the low 80s, with ensemble probabilities of high temperatures exceeding 80F this weekend between 70-90%. The question is not necessarily whether we will see warmer temperatures, but rather how warm we will get. WPC Cluster Analysis shows discrepancies among the GEFS/EPS/CMCE members regarding the amplitude of the ridge, which will impact surface temperatures. Three of the clusters depict a ridge further entrenched in our region (warmer highs), while the fourth (comprised of ~20% of the members) shows the ridge further west and weak troughing closer to us (cooler highs). Regardless, the expanding ridge will not only warm our temperatures, but it also shifts rain chances further north away from our region for the start of the Memorial Day Weekend. MRB && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 606 AM CDT Sun May 22 2022 Dry VFR conditions will persist at the terminals through the valid TAF period. Behind a slow-moving cold front, widespread cloud cover exists across the region. However, all CIGs are VFR and will remain that way with the base of a surface high taking hold at the terminals. Northwesterly flow will turn northerly this afternoon, then northeasterly by tomorrow morning when the high moves east of the region. Rain chances do not return until after the current TAF period. MRB && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 22, 2:49 AM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 249 AM CDT Sun May 22 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-230800- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 249 AM CDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms Monday night through Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:21 PM CDT | River Flood Warning | LSX | Osage | 8 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.